What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 3, 3:12 PM EST, 7 minutes earlier.
Area forecast discussion, Aug 3, 3:12 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
412 PM EDT Sat Aug 3 2019
...COASTAL FLOOD STATEMENT IN EFFECT FOR THE EAST COAST BEACHES OF
SOUTH FLORIDA THROUGH 0400 AM SUNDAY MORNING...
...HEAVY RAINFALL IS STILL POSSIBLE OVER SOUTH FLORIDA REST OF THIS
WEEKEND INTO EARLY NEXT WEEK...
.DISCUSSION...
TONIGHT AND SUNDAY...
A mid to upper level trough of low pressure will remain nearly
stationary over the Eastern Gulf of Mexico tonight and Sunday as
high pressure remains over the Central Atlantic Waters. At the
same time, a low level trough over the Bahamas will be moving west
northwest towards South Florida tonight and into South Florida on
Sunday. This weather pattern will keep the south/southwest
steering flow in place along with the deeper tropical moisture
over South Florida. Therefore, scattered to numerous showers and
thunderstorms should develop over the region on Sunday first
affecting the west coast metro areas in the morning then affecting
the interior and east coast metro areas in the afternoon and
evening hours.
The PWAT values will also remain in the 2 to 2.2 inch range on
Sunday which is in the 90th percentile range for this time of year
leading to possible heavy rainfall with the thunderstorms. More on
this in the hydro section below.
EARLY NEXT WEEK...
The mid to upper level trough of low pressure will slowly shift
to the northeast from the Eastern Gulf of Mexico into the
Southeastern United States as the low level trough moves
northward into Central Florida from South Florida. This will allow
for the steering flow over the region to slowly shift from the
south/southwest direction on Monday to more of a southerly
direction on Tuesday and Wednesday focusing the best coverage of
shower and thunderstorm activity from the eastern areas on Monday
to more around the Lake Okeechobee region by Tuesday into
Wednesday. However, the deeper tropical moisture will still remain
in place over South Florida for early next week with the PWAT
values around 2 inches which is still around the 90th percentile
for this time of year. This will still lead to some heavy rainfall
over the region each day.
EXTENDED FORECAST...
High pressure over the Atlantic waters should slowly build back
westward late this week into next weekend, as the mid to upper
level trough continues to move slowly northeast away from the
region. This will allow for the steering flow to be more
south/southeast over South Florida focusing the best coverage of
showers and thunderstorms over the interior and Lake Okeechobee
region. However, scattered showers and thunderstorms are still
possible over the metro areas for late next week into next
weekend.
&&
.MARINE...
The wind flow will remain in a south/southwest direction tonight
through Monday before swinging to more of a southerly direction
for middle of next week. The wind speeds will remain at 15 knots
or less over all of South Florida waters through middle of next
week. The seas will remain at 2 feet or less in both the Atlantic
and Gulf waters of South Florida rest of this weekend into early
to middle of next week.
&&
.AVIATION...
Scattered to numerous SHRA/TSRA are organizing along the eastern
terminals. Storm outflow interaction and cell training will
extend periods of MVFR/IFR through most of the afternoon. Brief
downpours may drop visibilities between 1/2SM - 1SM, and wind
gusts up to 30-35kts are possible, particularly at the northern
terminals. Winds will be mostly out of the S/SE, with a VRB shift
overnight around 01-03Z.
&&
.BEACH FORECAST...
The Coastal Flood Statement has been extended for the east coast
beaches of South Florida through 0400 AM Sunday morning as there
is still about half a foot to one foot above normal water levels
being reported from the high tide this morning. These higher water
levels will still take some time to come down and there could
still be some minor street flooding and dock flooding from the
higher water levels at the next high tide late this evening.
&&
.HYDROLOGY...
The combination of widespread rainfall and above normal tides
will continue to bring the potential for localized flooding
and/or minor coastal flooding tonight into Sunday. At this time,
total rainfall accumulation of up to 1 inch over the west coast of
South Florida to 1 to 3 inches over the eastern half of South
Florida will be possible through Sunday with localize higher
amounts.
The latest short range models are also showing that there could be
some training of showers and thunderstorms over some areas of
South Florida through at least Sunday evening. If a training
convective pattern were to become established, then a localized
flooding potential could materialize. At this time, the confidence
is too low to have a flood watch for the area, but if confidence
were to increase then a flood watch may be needed in later
forecast packages.
The excessive rainfall risk should continue over South Florida
through at least Sunday. A Hydrologic Outlook (ESFMFL) provides
more detail regarding potential flooding threats over south
Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 89 77 89 / 40 80 40 60
Fort Lauderdale 78 87 78 89 / 30 70 30 60
Miami 79 88 79 90 / 30 70 30 60
Naples 78 86 78 87 / 20 30 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
UPDATE...54/BNB
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...09/Bhatti & 54/BNB
BEACH FORECAST...54/BNB
HYDROLOGY...54/BNB
Hazardous weather outlook, Aug 3, 10:29 AM EST, 4 hours 50 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1129 AM EDT Sat Aug 3 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1129 AM EDT Sat Aug 3 2019
...Strong storms and localized flooding possible today...
...Minor coastal flooding possible today...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected
today, with the greatest coverage of this activity expected over the
east coast metro areas and vicinity. Gusty winds, heavy rains, and
frequent lightning are expected with this activity.
Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.
Wind: The most intense storms could produce wind gusts of 45 to 55
mph. An isolated damaging wind gust cannot be ruled out, especially
over the east coast metro areas.
Flooding: Storms will be capable of producing torrential rainfall
across South Florida. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. The greatest
potential for localized flooding will be across the east coast metro
areas.
Coastal Flooding: Minor coastal flooding will be possible along
docks, piers, and some waterfront streets into the early afternoon
hours, especially for the Atlantic coast.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Thunderstorm potential will continue each day through the period,
especially during the afternoon and evening hours. Heavy rain,
frequent lightning, and gusty winds could accompany this activity.
Localized flooding will also be possible, especially on Sunday.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high winds and flooding to the
National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Cohen
In the hours before
Special weather statement, Aug 3, 12:50 PM EST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Miami FL
150 PM EDT Sat Aug 3 2019
FLZ067-068-071-072-168-031830-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
150 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND PALM BEACH
COUNTIES UNTIL 230 PM EDT...
* At 150 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from 9 miles southeast of Indiantown to near
Holey Land Wildlife Refuge. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Coral Springs, West Palm Beach, Sunrise, Tamarac, Wellington,
Jupiter, Palm Beach Gardens, Riviera Beach, Belle Glade, Pahokee,
Tequesta, South Bay, Canal Point, Greenacres, Royal Palm Beach,
Parkland, Loxahatchee NWR, Belle Glade Camp, Golden Lakes and Holey
Land Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2618 8029 2620 8085 2649 8080 2697 8061
2696 8061 2696 8014 2697 8014 2697 8006
TIME...MOT...LOC 1750Z 229DEG 20KT 2695 8034 2642 8068
MMSpecial weather statement, Aug 3, 1:14 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Miami FL
214 PM EDT Sat Aug 3 2019
FLZ068-168-031830-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
214 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 230 PM EDT...
* At 214 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Royal Palm Beach, or near
Wellington, moving northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
West Palm Beach, Palm Beach Gardens, Riviera Beach, Palm Beach,
Juno Beach, North Palm Beach, Lake Park, Haverhill, Cloud Lake,
Palm Beach International Airport, Port Of Palm Beach, Schall
Circle, Lake Belvedere Estates, Juno Ridge, Downtown West Palm
Beach, Golden Lakes, Royal Palm Estates, Mangonia Park, Glen Ridge
and Lakeside Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8003 2666 8003 2670 8020 2679 8020
TIME...MOT...LOC 1814Z 243DEG 18KT 2673 8021
Cohen
Special weather statement, Aug 3, 1:28 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
228 PM EDT Sat Aug 3 2019
FLZ067-068-168-031915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
228 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 315 PM EDT...
* At 227 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Jupiter to 10 miles southwest of Lion Country Safari Park. Movement
was northeast at 25 mph.
* Funnel clouds possible with these storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach, Ocean
Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm
Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake and Palm
Beach International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2652 8003 2651 8048 2678 8042 2697 8004
2697 8003
TIME...MOT...LOC 1827Z 236DEG 24KT 2695 8001 2657 8043
CohenSpecial weather statement, Aug 3, 1:29 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Sat Aug 3 2019
FLZ071>074-172>174-031915-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
229 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 315 PM EDT...
* At 228 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from Miami Springs to Leisure City. Movement
was north at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie,
Homestead, Coral Gables, South Miami, Homestead General Airport,
Miami Gardens, Black Point, The Redland, Kendall, Hallandale,
Weston, North Miami, Doral, North Miami Beach and Aventura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2551 8023 2543 8053 2577 8069 2595 8044
2610 8038 2607 8012
TIME...MOT...LOC 1828Z 201DEG 14KT 2583 8030 2550 8044
FELLSpecial weather statement, Aug 3, 2:09 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Sat Aug 3 2019
FLZ072>074-172-173-031945-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
309 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 345 PM EDT...
* At 308 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from North Miami Beach to Pinecrest.
Movement was northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Hollywood, Miramar, Miami Beach, Coral Gables, Key
Biscayne, South Miami, Surfside, Hallandale, Miami Gardens,
Virginia Key, Kendall, North Miami, Doral, North Miami Beach,
Aventura, Dania Beach, Miami Lakes and Hialeah Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2567 8015 2563 8033 2590 8041 2606 8011
TIME...MOT...LOC 1908Z 224DEG 17KT 2594 8016 2568 8028
FELL
Special weather statement, Aug 3, 2:30 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
330 PM EDT Sat Aug 3 2019
FLZ067-032015-
Inland Palm Beach County FL-
330 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...
* At 330 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
15 miles southwest of South Bay, moving northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Belle Glade, South Bay, Okeelanta, Holey Land Wildlife Refuge,
Belle Glade Camp and Rotenberger Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2636 8085 2644 8088 2650 8088 2662 8083
2676 8063 2645 8044
TIME...MOT...LOC 1930Z 235DEG 21KT 2646 8082
Cohen